Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 180, NWS Amarillo, TX

June 26, 2021Collingsworth County, Donley County, Wheeler County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 26, 2021, 12:26 AM CDT for Collingsworth County, Donley County, Wheeler County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 12:26 AM CDT (05:26 UTC)
Expired
Jun 26, 2021, 1:30 AM CDT
In force
64 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Collingsworth County, TX, Donley County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 11:59 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 957 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
957 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1729 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
439 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

987 
WUUS54 KAMA 260526
SVRAMA
TXC087-129-483-260630-
/O.NEW.KAMA.SV.W.0180.210626T0526Z-210626T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1226 AM CDT Sat Jun 26 2021

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Southern Wheeler County in the Panhandle of Texas...
  Collingsworth County in the Panhandle of Texas...
  Southeastern Donley County in the Panhandle of Texas...

* Until 130 AM CDT.

* At 1225 AM CDT, severe thunderstorms were located along a line
  extending from 4 miles southwest of Wheeler to 6 miles west of
  Dozier to 5 miles northwest of Memphis, moving east at 35 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Automated weather equipment. At 1215 AM CDT, automated 
           weather equipment recorded a 68 mph wind gust 1 mile east 
           of Mclean.

  IMPACT...Expect some tree damage. Damage is likely to mobile 
           homes, roofs, and outbuildings. Hail damage to vehicles 
           is expected.

* Locations impacted include...
  Wellington, Shamrock, Dodson, Lutie, Twitty, Dozier, Lela, Quail
  and Samnorwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Amarillo.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3475 10070 3507 10053 3541 10039 3542 10000
      3475 10000
TIME...MOT...LOC 0525Z 276DEG 32KT 3538 10031 3507 10046 3476 10063 

HAIL...1.00IN
WIND...70MPH
 
$$

Ferguson
1 follow-up statement
247 
WWUS54 KAMA 260620
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
120 AM CDT Sat Jun 26 2021

TXC087-129-483-260630-
/O.EXP.KAMA.SV.W.0180.000000T0000Z-210626T0630Z/
Wheeler TX-Collingsworth TX-Donley TX-
120 AM CDT Sat Jun 26 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WHEELER...
COLLINGSWORTH AND SOUTHEASTERN DONLEY COUNTIES WILL EXPIRE AT 130 AM
CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
the Panhandle of Texas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Amarillo.

LAT...LON 3475 10070 3507 10053 3541 10039 3542 10000
      3475 10000
TIME...MOT...LOC 0620Z 276DEG 32KT 3533 9973 3502 9988 3471 10005 

$$

Ferguson

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:22 AM CDT, 4 minutes earlier.

Area forecast discussion, Jun 26, 12:22 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1222 AM CDT Sat Jun 26 2021

.AVIATION...
06Z TAF Cycle

Showers and thunderstorms will impact the Amarillo and Guymon TAF
sites through around 12Z to 13Z Saturday and again at the Dalhart
and Amarillo TAF sites after 00Z Sunday. The storms at the
Amarillo TAF site may produce hail between 00Z and 06Z Sunday. VFR
conditions are expected except MVFR ceilings and visibilities in
and near the thunderstorms. North to northeast winds 5 to 15 knots
are expected through 06Z Sunday.

Schneider

&&

.PREV DISCUSSION... /Issued 650 PM CDT Fri Jun 25 2021/

AVIATION...00z TAFS...
Mostly VFR conditions expected over the next 24 hours. Low chance
in the next 6 hours that KAMA or KDHT see a storm, but not
impossible. KGUY dealing with a VCTS that should be out of the
area in the next hour or two. Cold front on its way through the
Panhandles with all sites going north on their winds around
15-20kts. Thunderstorms will be possible to generate along the
frontal boundary, but confidence is not very high on the timing,
therefore will deal with amendments as needed.

Weber

PREV DISCUSSION... /Issued 322 PM CDT Fri Jun 25 2021/

SHORT TERM...Today through Tomorrow Night...

Synopsis: Scattered to numerous thunderstorms are expected across
the combined Panhandles this afternoon through tonight, with
additional activity lingering into tomorrow. Some of these storms
may become severe with large hail up to 2" in diameter and
damaging winds around 75 mph being possible, mainly before 10 PM.
There is also some potential for landspout tornadoes before
sunset, with favored areas being along a boundary in the
northeast and eastern combined Panhandles. There is also a
localized flash flood risk today, mainly in the eastern half of
the combined Panhandles, and this risk may increase going into
tomorrow in the far southern Texas Panhandle along a stalled
front.

Details: A high amplitude trough will slowly move east across the
plains through the weekend. This will help maintain southwest flow
at 500mb and 250mb over the combined Panhandles. Embedded
perturbations in the flow will promote storm initiation this
afternoon, with additional disturbances providing lift this
evening, tonight, and again tomorrow. There are also several
boundaries noted with the latest surface analysis, one being a
stalled front (mainly just a wind shift) in the OK Panhandle and
a southward extending surface trough / diffuse dryline, with the
best convergence being along a line from Miami to Amarillo. Storm
initiation was ongoing near Miami with additional storms forming
near the Raton Mesa as of this writing. A remnant outflow
boundary is also seeing some enhanced convergence and Tcu near
Adrian to Tucumcari. Surface dew points ranged from the upper 50s
in the west to upper 60s in the east, with low level backing of
winds expected south of the stalled front through the evening. A
speed max in the 500mb flow will help enhance speed shear,
especially across the northern half of the area. Directional shear
will be increasing in eastern portions of the Texas Panhandle as
the surface winds become more southeasterly. This will result in
35 to 45 knots of effective shear this afternoon through tonight.
MLCAPE is expected to increase to around 2000 to 2500 J/kg by late
afternoon (possibly higher in far eastern Texas Panhandle). The
18z special sounding at KAMA did advertise a lot of dry air above
500mb (MLCAPE 1232 J/kg), but increasing surface temperatures and
some cooling in the mid levels with the advertised speed max will
lead to increased MLCAPE. Hodographs were long, but mostly strait
which suggest splitting supercells may be possible.

Overall, parameters support multicells with some discrete
supercells capable of large hail (2" diameter) and damaging winds
(75 mph), possibly becoming more linear in the evening with more
of a wind threat. The tornado threat is low due to high LCLs
(~2000 meters), but landspout tornadoes are possible before 9 PM
given 0-3km CAPE near 100 J/kg and steep low level lapse rates.
The boundary in the OK Panhandle has the best wind fields to
support vertical vorticity, so that area will be watched closely.
A mesocyclonic tornado can't completely be ruled out if a storm
can remain discrete into the evening when LCLs lower some and
0-1km helicity approaches 100 in the eastern TX Panhandle.
Finally, there is a localized flash flood risk with some storms
capable of efficient rainfall rates. This is due to PWATs
exceeding 90th percentile for most of the area along with storms
speeds around 20 to 30 mph.

Storms may linger into the night, possibly becoming more elevated
as a cold front moves south through the area. Elevated storms may
pose a hail risk overnight and into Saturday morning, with enough
shear to support elevated supercells. There is also some
potential for training storms along the front as it translates
south. The main threat for flash flooding will be with the front
as it stalls on Saturday, but at this time it appears this will be
south of our area. For this reason no flood watch has been issued.
Trends will need to be watched closely.

Ward

LONG TERM (Sunday through Thursday)...

Overview:
The long term is still showing signs for a fairly active pattern
with showers and thunderstorms forecast each day. Additionally,
temperatures are going to be well below normal for this time of
year with 70s and 80s forecast through the extended. This is
~10-15 degrees below normal at times. Plenty of clouds around
during this time period with precipitation chances aiding in these
persistent cooler temperatures into early July.

Further Details:
For the next several days there will be troughing aloft across
central parts of the CONUS due to a blocking ridge of high
pressure over the Atlantic/east coast. The base of the trough will
sway back and forth and pieces of energy with clip the Panhandles
nearly every day. At this time, there is a fair amount of
uncertainty since the timing and southward progression of the
front on Saturday keeps increasing, so that could play a role on
convection Sunday. The GFS and European are in fairly good
agreement with the upper levels now which was not the case
yesterday, so that helps a little with confidence, but coverage
and timing details will be better know after tomorrow for Sunday
onward. Regardless, we have several days with an abundance of
precipitable water values through this period, so in addition to
severe weather chances we could be looking at localized flooding
in urban and low lying areas nearly everyday. At this time, the
chances for severe weather on Sunday are low given the lack of
instability. However, the right entrance region of a 300mb jet and
small vorticity max may aid shower/thunderstorm development,
especially around and along the stalled front. Again, the front
looks to be south of the Panhandles, but something we need to
watch going forward. Beyond Sunday, its too early to say with much
confidence the chances for severe weather, but instability is
look pretty weak in the extended which would lead one to believe
chances are low at this time.

Guerrero

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11/29
Hazardous weather outlook, Jun 26, 12:03 AM CDT, 23 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
1203 AM CDT Sat Jun 26 2021

OKZ001>003-TXZ001>020-317-261200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1203 AM CDT Sat Jun 26 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms are possible through tonight across the Oklahoma
and Texas Panhandles. Severe storms will be likely, with damaging
winds, large hail and even a landspout being the primary hazards.
Heavy rainfall resulting in flooding or flash flooding concerns
can also be expected through tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will be possible across the Oklahoma and Texas
Panhandles Saturday through Thursday. The greatest potential for
strong to severe thunderstorms appears to be Saturday, with large
hail and damaging winds being the primary hazards. Locally heavy
rainfall could result in flooding or flash flooding concerns
Saturday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Emergency Management Officials along with spotters and spotter
groups should be ready for activation this afternoon through
tonight.

In the hours before

Special weather statement, Jun 25, 10:19 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1019 PM CDT Fri Jun 25 2021

TXZ014-018-019-260345-
Gray TX-Donley TX-Armstrong TX-
1019 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARMSTRONG...
SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL 1045 PM
CDT...

At 1019 PM CDT, Doppler radar was tracking a strong thunderstorm over
Goodnight, or 11 miles southeast of Claude, moving northeast at 30
mph.

Up to nickel size hail and wind gusts of 50 to 55 mph will be
possible with this storm.

Locations impacted include...
Howardwick, Lake Mcclellan, Greenbelt Lake and Goodnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas...and until midnight CDT for the Panhandle of
Texas.

LAT...LON 3506 10132 3529 10088 3505 10073 3490 10121
TIME...MOT...LOC 0319Z 242DEG 27KT 3502 10119

Ferguson
Special weather statement, Jun 25, 11:09 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1109 PM CDT Fri Jun 25 2021

TXZ009-010-014-015-260445-
Hemphill TX-Gray TX-Wheeler TX-Roberts TX-
1109 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
NORTHEASTERN GRAY...SOUTHEASTERN ROBERTS AND SOUTHWESTERN HEMPHILL
COUNTIES UNTIL 1145 PM CDT...

At 1109 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Codman, or 9 miles southwest of Miami, moving east at
30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Miami, New Mobeetie, Codman and Mobeetie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Texas.

LAT...LON 3545 10085 3569 10082 3577 10033 3541 10029
TIME...MOT...LOC 0409Z 262DEG 26KT 3556 10072

Ferguson
Special weather statement, Jun 25, 11:23 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1123 PM CDT Fri Jun 25 2021

TXZ013-014-018-019-260500-
Gray TX-Donley TX-Carson TX-Armstrong TX-
1123 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG...SOUTHERN
CARSON...SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL
MIDNIGHT CDT...

At 1123 PM CDT, Doppler radar was tracking a strong thunderstorm near
Claude, moving east at 40 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Claude, Groom, Howardwick, Lake Mcclellan, Greenbelt Lake and
Goodnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Texas.

LAT...LON 3506 10151 3526 10153 3538 10084 3499 10085
TIME...MOT...LOC 0423Z 267DEG 36KT 3515 10134

Ferguson
Local storm report, Jun 26, 12:02 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1202 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     TSTM WND GST     2 NW LAKE MCCLELLAN     35.24N 100.90W
06/25/2021  M63 MPH          GRAY               TX   MESONET

&&
Local storm report, Jun 26, 12:18 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1218 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND GST     1 E MCLEAN              35.23N 100.58W
06/25/2021  M88 MPH          GRAY               TX   MESONET

&&
Local storm report, Jun 26, 12:26 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1226 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND GST     1 E MCLEAN              35.23N 100.58W
06/26/2021  M68 MPH          GRAY               TX   MESONET

&&

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:39 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler45 min
Jun 25, 8:08 PM CDTSpecial Weather StatementAMADonley37 min
Jun 25, 8:14 PM CDTSpecial Weather StatementAMALipscomb, Ochiltree31 min
Jun 25, 8:40 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley95 min
Jun 25, 8:58 PM CDTSpecial Weather StatementAMALipscomb32 min
Jun 25, 9:02 PM CDTSpecial Weather StatementAMADeaf Smith, Potter28 min
Jun 25, 9:16 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley59 min
Jun 25, 9:29 PM CDTSpecial Weather StatementAMADeaf Smith46 min
Jun 25, 10:13 PM CDTSpecial Weather StatementAMAWheeler32 min
Jun 25, 10:19 PM CDTSpecial Weather StatementAMADonley26 min
Jun 25, 10:22 PM CDTAreal Flood AdvisoryAMACarson, Gray, Hemphill, Hutchinson, Lipscomb, Ochiltree and 1 more3 hr
Jun 25, 11:09 PM CDTSpecial Weather StatementAMAGray36 min
Jun 25, 11:23 PM CDTSpecial Weather StatementAMACarson37 min
Jun 25, 11:37 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Wheeler53 min
Jun 25, 11:45 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Collingsworth, Donley, Gray, Wheeler60 min
Jun 26, 12:52 AM CDTAreal Flood AdvisoryAMAArmstrong, Randall3 hr
Jun 26, 1:13 AM CDTSpecial Weather StatementAMAArmstrong, Donley47 min
Jun 26, 1:18 AM CDTRiver Flood AdvisoryAMAArmstrong8 hr
Jun 26, 1:59 AM CDTSpecial Weather StatementAMACollingsworth, Donley31 min
Jun 26, 2:18 AM CDTAreal Flood AdvisoryAMAHemphill, Roberts117 min
Jun 26, 2:30 AM CDTSpecial Weather StatementAMACollingsworth30 min
Jun 26, 10:42 AM CDTFlood WatchAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 6 more32 hr
Jun 26, 5:31 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham89 min
Jun 26, 6:25 PM CDTAreal Flood AdvisoryAMADeaf Smith, Oldham4 hr
Jun 26, 6:57 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall93 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.